Please use this identifier to cite or link to this item: https://hdl.handle.net/1959.11/10674
Title: Impact of exchange rate volatility on import flows: the case of Malaysia and the United States
Contributor(s): Wong, Yii Siing (author); Mun Ho, Chong (author); Dollery, Brian E (author)
Publication Date: 2012
DOI: 10.1080/09603107.2012.697120
Handle Link: https://hdl.handle.net/1959.11/10674
Abstract: This article investigates empirically both linear and nonlinear relationships between exchange rate volatility and import flows for the United States and Malaysia. Previous empirical work has neglected nonlinear relationships, focusing instead on linear causal relationships between exchange rate volatility and import flows, which may have generated misleading conclusions. Using annual American and Malaysian data for the periods 1975/2009 and 1980/2009, this article differs from earlier studies by adding a Brock-Dechert-Scheinkman (BDS) test to investigate the independent and identically distributed (i.i.d.) residual and then employing nonlinear causality tests to investigate the existence of nonlinear causal relationships. Two major findings emerge. First, the BDS test shows the residual of the linear model is not i.i.d. Second, the nonlinear causality test shows both Malaysia and the US have nonlinear causal relationships between exchange rate volatility and import flows.
Publication Type: Journal Article
Source of Publication: Applied Financial Economics, 22(24), p. 2027-2034
Publisher: Routledge
Place of Publication: United States of America
ISSN: 0960-3107
1466-4305
Field of Research (FOR): 140207 Financial Economics
Peer Reviewed: Yes
HERDC Category Description: C1 Refereed Article in a Scholarly Journal
Statistics to Oct 2018: Visitors: 307
Views: 307
Downloads: 0
Appears in Collections:Journal Article
UNE Business School

Files in This Item:
2 files
File Description SizeFormat 
Show full item record

SCOPUSTM   
Citations

4
checked on Nov 27, 2018

Page view(s)

106
checked on Mar 4, 2019
Google Media

Google ScholarTM

Check

Altmetric

SCOPUSTM   
Citations

 

WEB OF SCIENCETM
Citations

 

Items in Research UNE are protected by copyright, with all rights reserved, unless otherwise indicated.